Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 170, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2020, 7:36 PM CDT for Edwards County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2020, 7:36 PM CDT (00:36 UTC)
- Expired
- May 27, 2020, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 103 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted.
619
WUUS54 KEWX 280036
SVREWX
TXC137-280130-
/O.NEW.KEWX.SV.W.0170.200528T0036Z-200528T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
736 PM CDT Wed May 27 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Edwards County in south central Texas...
* Until 830 PM CDT.
* At 736 PM CDT, a severe thunderstorm was located 11 miles west of
Telegraph, or 20 miles north of Rocksprings, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 9996 3016 9975 3007 9990 3008 9997
3003 9997 3002 9999 3029 10020
TIME...MOT...LOC 0036Z 317DEG 16KT 3030 10010
HAIL...1.00IN
WIND...60MPH
$$
RUNYEN1 follow-up statement
902
WWUS54 KEWX 280109
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
809 PM CDT Wed May 27 2020
TXC137-280130-
/O.CON.KEWX.SV.W.0170.000000T0000Z-200528T0130Z/
Edwards TX-
809 PM CDT Wed May 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...
At 809 PM CDT, a severe thunderstorm was located 10 miles southwest
of Telegraph, or 17 miles northeast of Rocksprings, moving southeast
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 9996 3016 9975 3007 9990 3008 9997
3003 9997 3002 9999 3029 10020
TIME...MOT...LOC 0109Z 321DEG 10KT 3021 10001
HAIL...1.00IN
WIND...60MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:04 PM CDT, 32 minutes earlier.
Area forecast discussion, May 27, 7:04 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 704 PM CDT Wed May 27 2020 .UPDATE... /UPDATED FORECAST TO REFLECT NEW WATCH/ Some PoPs were increased along the I-10 corridor to account for the latest severe thunderstorm watch. && .AVIATION.../00Z TAFS/ Severe storm outbreak underway and looks to impact AUS as early as 0030Z and the SAT/SSF areas by 03Z. A lead storm moving south from Fredericksburg may lead to a faster onset into San Antonio if the recent severity trends continue. Will hold off any severe parameters until about an hour lead time if necessary. Later tonight a period of VFR skies should be followed by a return of MVFR cigs at all site around daybreak. Confidence is not very high on this expected cloud deck, given a light wind forecast and NW flow aloft. && .PREV DISCUSSION... /ISSUED 227 PM CDT Wed May 27 2020/ SHORT TERM (Tonight through Thursday Night)... Today brings yet another round for thunderstorms this afternoon and evening for some. A cut off deepening low located on the eastern border of Oklahoma today will leave the area under broad northwesterly flow aloft. Low level flow becomes more southeasterly over the next few hours further increasing deep layer shear, values over 65kt, supporting healthy updrafts over an already unstable environment. CAPE values across our northeastern counties range from 2500-3500J/kg with weak CIN. Ongoing severe storms to our north have shown that any initiation will happen relatively quickly. The Storm Prediction Center has the area under an enhanced risk northeast of a line from Kerrville to New Braunfels to Schulenburg. This risk includes very large hail, damaging winds in excess of 70mph and a small risk for tornadoes. There is expected to be multiple rounds of storms for this area, the first being triggered by an active outflow boundary from storms to our north. Later this evening, individual discrete cells pose a threat for very large hail up to 3 inches, as lapse rates are quite steep, upwards of 7.5C/km. Tornadoes are possible, though the threat is lower due to the weak low level shear, and relatively dry boundary layer. As the evening progresses and cells congeal, the threat becomes more focused on damaging wind up to 70mph. Considering the wet pattern that this area has been over the past several days, the threat of flash flooding should not be overlooked through the chatter of severe weather. Austin in particular has had measurable precip everyday for the past 6 days, totaling over 2 inches. If cells begin to train, or MCS slows over the metro area, or any area for that matter, flash flooding may occur. WPC has highlighted the northeastern counties in a marginal threat for excessive rainfall. This means, that the highlighted area has a 5-10 percent chance of rainfall exceeding the flash flood guidance within 25 miles of a point. Stay weather aware, and Turn Around Don't Drown. Tomorrow should be relatively quiet with residual showers in the coastal plains during the morning and early afternoon. Highs will be slightly cooler than today, reaching the mid to upper 80s. By tomorrow night, rain chances shift back out west with higher POPs over the Rio Grande Plains. The entire region is under a marginal risk for severe storms. LONG TERM (Friday through Wednesday)... After an extended period of active weather, mid to upper level ridging builds in by Friday and will continue through the weekend and into next week. While a few isolated locations could see a stray shower or thunderstorm during this period, by and large the region should stay dry. Temperatures Friday through Monday will track closely to seasonal normals with temperatures increasing a couple degrees for Tuesday and Wednesday of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 85 67 87 65 / 80 20 10 - 0 Austin Bergstrom Intl Airport 63 84 66 87 65 / 80 30 10 - 0 New Braunfels Muni Airport 66 85 67 88 65 / 70 20 10 - 0 Burnet Muni Airport 64 83 64 84 62 / 80 10 10 - 0 Del Rio Intl Airport 71 91 70 92 68 / - 10 40 10 0 Georgetown Muni Airport 64 83 66 86 63 / 90 20 10 - 0 Hondo Muni Airport 68 89 68 92 65 / 20 10 30 10 0 San Marcos Muni Airport 64 84 66 88 64 / 80 20 10 - 0 La Grange - Fayette Regional 66 84 67 87 66 / 60 30 10 10 - San Antonio Intl Airport 68 87 69 90 67 / 50 10 20 10 0 Stinson Muni Airport 70 89 70 90 67 / 40 10 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...Oaks Decision Support...Treadway
Hazardous weather outlook, May 27, 4:53 AM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 453 AM CDT Wed May 27 2020 TXZ171>173-183>194-202>209-217>225-228-281000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 453 AM CDT Wed May 27 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered severe thunderstorms are possible this afternoon and evening for the eastern two-thirds of the area, primarily for locations along and east of a Juno to Uvalde to Pearsall line. An Enhanced Risk For Severe Thunderstorms exists along and east of Kerrville to New Braunfels to Schulenburg line. Very large hail, significant damaging wind gusts, and an isolated tornado or two will all be possible. Locally heavy rainfall and flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather expected for the extended forecast period at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, May 27, 6:28 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 ESE LONGHORN CAVERN S 30.66N 98.31W
05/27/2020 E1.25 INCH BURNET TX COCORAHS
&&
PAYLocal storm report, May 27, 6:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 SE LONGHORN CAVERN ST 30.65N 98.30W
05/27/2020 E1.00 INCH BURNET TX COCORAHS
&&
HAMPSHIRELocal storm report, May 27, 6:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 6 E HARPER 30.30N 99.15W
05/27/2020 E65 MPH GILLESPIE TX PUBLIC
&&
HAMPSHIRELocal storm report, May 27, 7:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 2 NW FREDERICKSBURG 30.29N 98.89W
05/27/2020 U1.25 INCH GILLESPIE TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&
HAMPSHIRELocal storm report, May 27, 7:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 8 SW FREDERICKSBURG 30.21N 98.98W
05/27/2020 E80 MPH GILLESPIE TX TRAINED SPOTTER
&&
HAMPSHIRELocal storm report, May 27, 7:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 5 WNW BANKERSMITH 30.15N 98.91W
05/27/2020 E1.25 INCH GILLESPIE TX TRAINED SPOTTER
&&
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:01 PM CDT | Tornado Warning | EWX | Gillespie, Kendall, Kerr | 29 min |
| May 27, 7:16 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 27, 7:26 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 49 min |
| May 27, 7:30 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 45 min |
| May 27, 7:40 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 50 min |
| May 27, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Travis | 56 min |
| May 27, 8:04 PM CDT | Tornado Warning | EWX | Bandera, Kendall, Kerr | 26 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Hays, Travis | 50 min |
| May 27, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Kendall | 63 min |
| May 27, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Kerr, Medina | 61 min |
| May 27, 8:43 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| May 27, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 45 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca | 64 min |
| May 27, 9:05 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 55 min |
| May 27, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 44 min |
| May 27, 9:21 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| May 27, 9:27 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 48 min |
| May 27, 9:30 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina, Real, Uvalde | 45 min |
| May 27, 9:51 PM CDT | Special Weather Statement | EWX | Lavaca | 39 min |
| May 27, 9:56 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 7 min |
| May 27, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 63 min |
| May 27, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 25 min |
| May 27, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde | 66 min |
| May 27, 10:15 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 60 min |
| May 27, 10:47 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 27, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 32 min |
| May 27, 11:06 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 54 min |
| May 27, 11:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 52 min |
| May 27, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 61 min |
| May 27, 11:38 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Real | 3 hr |
| May 27, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| May 27, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 64 min |
| May 28, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 61 min |
| May 28, 12:19 AM CDT | Special Weather Statement | EWX | Lee | 41 min |
| May 28, 12:36 AM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| May 28, 1:03 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 57 min |
| May 28, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 25 min |
| May 28, 2:15 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 45 min |
| May 28, 2:37 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 38 min |
| May 28, 2:56 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real | 64 min |
| May 28, 3:12 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 5 hr |
| May 28, 3:12 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 48 min |
| May 28, 3:36 PM CDT | Tornado Warning | EWX | Bandera, Kerr | 39 min |
| May 28, 3:41 PM CDT | River Flood Warning | EWX | Gillespie | 19 hr |
| May 28, 3:41 PM CDT | River Flood Warning | EWX | Blanco | 32 hr |
| May 28, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 31 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina | 18 min |
| May 28, 4:22 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 53 min |
| May 28, 4:27 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| May 28, 4:28 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 21 min |
| May 28, 4:31 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 28, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 24 min |
| May 28, 4:46 PM CDT | Special Weather Statement | EWX | Medina | 59 min |
| May 28, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde, Val Verde | 55 min |
| May 28, 5:17 PM CDT | Special Weather Statement | EWX | Bexar, Wilson | 58 min |
| May 28, 5:18 PM CDT | Special Weather Statement | EWX | Val Verde | 27 min |
| May 28, 5:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 21 min |
| May 28, 5:27 PM CDT | Special Weather Statement | EWX | Kinney | 48 min |
| May 28, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 27 min |
| May 28, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 59 min |
| May 28, 5:55 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 28, 6:02 PM CDT | Special Weather Statement | EWX | Zavala | 43 min |
| May 28, 6:23 PM CDT | Special Weather Statement | EWX | Gonzales | 67 min |
| May 28, 6:29 PM CDT | Special Weather Statement | EWX | Williamson | 61 min |
| May 28, 6:45 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 28, 6:47 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.